North Dakota, 2001

Hail in North Dakota, June 9, 2001

June 9, 2001 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 9, 2:00 PM CST, 6 hours 16 minutes earlier.

Area forecast discussion, Jun 9, 2:00 PM CST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT SAT JUN 9 2001

TSTM THREAT MAIN FCST PRBLM. MODELS QUITE SMLR AT H5...BUT HAVE
GENLY FLWD AVN.

SGFNT SVR TSTM THREAT CONTS FOR CWA TNGT.  18Z BIS SOUNDING VERY
MOIST AND UNSTABLE WI CAPE TO 2800 AND LI TO -8.  CONVECTION IN NWRN
ND SHUD CONT TO DVLP SEWD ALG INSTABILITY AXIS THAT EXTENDS TO SE OF
BIS. DEWPTS TO 65F AND LI'S TO -8 ON MSAS. THIS APPEARS TO BE FOCUS
POINT FOR SVR POTENTIAL AT THIS TIME.  MORE WDSPRD CONVECTION WILL
MOVE ACRS NRN PTNS CWA WI UPR LVL SYSTM. HWVR...INSTABILITY AND MSTR
NOT QUITE AS HIGH.  IN BETWEEN SYSTMS SUNDAY...WI ANTHR GUD CHC OF
TSTMS SUN NITE AND INTO MON MRNG.  HWVR...LESS POTENTIAL FOR SEVERE.

IN THE LONGER TERM...SHORT BREAK FOR MONDAY BEFORE UPPER LEVEL TROF
MOVS INTO THE NRN PLAINS AND CAMPS OUT THRU THU. WET CONDS WI BLO
NORM TEMPS WILL COVER CWA. CONDS SHUD RETURN MORE TOWARD NORMAL BY
iFRI/SAT NEXT WEEK.

.BIS...NONE
FORS

In the hours before

Local storm report, Jun 9, 7:40 PM CST, 36 minutes before
ZCZC BISLSRBIS ALL

TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

840 PM CDT SAT JUN 09 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0715 PM    HAZELTON                  ND   WIND DAMAGE

06/09/01   EMMONS                         SEVERAL TREES UPROOTED.

                                          PEA TO MARBLE SIZE

                                          HAIL. REPORTED BY

                                          COOPERATIVE OBSERVER.

0826 PM    WISHEK                    ND   .75 INCH HAIL

06/09/01   MCINTOSH                       REPORTED BY LAW

                                          ENFORCEMENT OFFICIAL.

0833 PM    6 SW FLASHER              ND   .75 INCH HAIL

06/09/01   MORTON                         REPORTED BY EMERGENCY

                                          MANAGEMENT.

0836 PM    4 E (BIS)BISMARCK MUNI AR ND   FUNNEL CLOUD

06/09/01   BURLEIGH                       REPORTED BY LAW

                                          ENFORCEMENT OFFICIAL.

                                          POSSIBLE FUNNEL. NO

                                          DEBRIS IN LINCOLN.

0838 PM    3 W ASHLEY                ND   .75 INCH HAIL

06/09/01   MCINTOSH                       REPORTED BY LAW

 V                                         ENFORCEMENT OFFICIAL.

NNNN
Special weather statement, Jun 9, 7:40 PM CST, 36 minutes before
NDZ003-011-100200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  BISMARCK ND
840 PM CDT SAT JUN 9 2001

...SEVERE THUNDERSTORM WATCH CANCELLED...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTH CENTRAL NORTH DAKOTA...WARD AND RENVILLE.

NDZ019>021-033-041-044-100200-
ADAMS-HETTINGER-MCLEAN-MERCER-OLIVER-STARK-
INCLUDING THE CITIES OF BEULAH...DICKINSON...HETTINGER
840 PM CDT SATR JUN 9 2001

...TORNADO WARNING CANCELLED...

THE TORNADO WARNING HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN
SOUTHWEST AND CENTRAL NORTH DAKOTA...MCCLEAN...MERCER...
OLIVER...STARK...HETTINGER AND ADAMS.

FORS
Special weather statement, Jun 9, 7:45 PM CST, 31 minutes before
NDZ003-011-100200-

SPECIAL WEATHER STATEMENT ...CORRECTION
NATIONAL WEATHER SERVICE  BISMARCK ND
845 PM CDT SAT JUN 9 2001

...SEVERE THUNDERSTORM WATCH CANCELLED...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTH CENTRAL NORTH DAKOTA...WARD AND RENVILLE.

NDZ019>021-033-041-044-100200-
ADAMS-HETTINGER-MCLEAN-MERCER-OLIVER-STARK-
INCLUDING THE CITIES OF BEULAH...DICKINSON...HETTINGER
845 PM CDT SAT JUN 9 2001

...TORNADO WATCH CANCELLED...

THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN
SOUTHWEST AND CENTRAL NORTH DAKOTA...MCCLEAN...MERCER...
OLIVER...STARK...HETTINGER AND ADAMS.

FORS
Local storm report, Jun 9, 8:00 PM CST, 16 minutes before
ZCZC BISLSRBIS ALL

TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

900 PM CDT SAT JUN 09 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0753 PM    NAPOLEON                  ND   .75 INCH HAIL

06/09/01   LOGAN                          EVENT DURATION 25

                                          MINUTES. REPORTED BY

                                          COOPERATIVE OBSERVER.

0845 PM    ASHLEY                    ND   1.75 INCH HAIL

06/09/01   MCINTOSH                       VERY STRONG WINDS.

                                          REPORTED BY PUBLIC.

NNNN
Special weather statement, Jun 9, 8:10 PM CST, 6 minutes before
NDZ004-005-012-013-100215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  BISMARCK ND
910 PM CDT SAT JUN 9 2001

...SEVERE THUNDERSTORM WATCH CANCELLED...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES IN NORTH CENTRAL NORTH DAKOTA...BOTTINEAU...MCHENRY...
PIERCE AND ROLLETTE.

FORS
Local storm report, Jun 9, 8:16 PM CST, 0 minutes before
ZCZC BISLSRBIS ALL

TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

916 PM CDT SAT JUN 09 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0900 PM    WISHEK                    ND    MPH TSTM GUST

06/09/01   MCINTOSH                       REPORTED BY LAW

                                          ENFORCEMENT OFFICIAL.

                                          TREES AND POWER LINES

                                          DOWN DUE TO HIGH WINDS.

0905 PM    SELFRIDGE                 ND   .75 INCH HAIL

06/09/01   SIOUX                          REPORTED BY PUBLIC.

                                          EVENT DURATION 10

                                          MINUTES. GROUND WAS

                                          WHITE.

0916 PM    FT YATES                  ND   .75 INCH HAIL

06/09/01   SIOUX                          REPORTED BY LAW

                                          ENFORCEMENT OFFICIAL.

                                          WINDS TO 45 MPH.

NNNN

The radar

The Bismarck radar (KBIS), 77 km away, was scanning. The volume nearest the first event began at 02:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sioux

When
June 9, 8:16 PM CST
Where
Sioux County, Ft Yates
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
46.083, -100.633

Winds of 45 mph accompanied the storm.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5246227.